Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How To Reduce Glucose Levels In Blood?

I AM 68 YEARS OLD MY GLUCOSE IS HIGH I STARTED WITH 18UNITS LEVEMIR AT NIGHT BUT THE GLUCOSE IS STILL HIGH-I ARRIVED IN 2 MONTH TO 44 UNIT TO GET 170 AT MORNING BLOOD TEST I ALSO CAN NOT UNDERSTAND WHY ONE NIGHT THE GLUCOSE IS AT MORNING 218 MORNING AFTER ITS 193- NIGHT AFTER ITS 275 AND AT MORNING ITS 224 -LEVEMIR 44 UNITS WHY THE GLUCOSE NOT DECREASE THE SAME
Wed, 15 Oct 2014
Report Abuse
General & Family Physician 's  Response
hi
I read through your question and understood your concerns.

-If I were your treating physician I would consider to
1st check if there is any co - morbidity that may cause a rise in the blood glucose levels such as:
-thyroid profile
(research shows that thyroid abnormalities are more common among diabetic patients) this may cause a persistant high glucose.
-any other infection, etc

-adding oral drugs like - metformin,linagliptine
these will help decrease the insulin resistance. and increase effectiveness of insulin.

-reducing the night dose of insulin compared to the morning dose may be beneficial:
ie. because the insulin may cause a very much decrease in glucose that results in the body producing more hormones that increase blood glucose in order to prevent the body from going to hypoglycaemia.(somoyogi phenomenon)

-most important of all:
-have a strict diet control
-go for a walk
- eat food rich in fibre
-avoid sweets,alcohol(if you have the habit), tea ,coffee etc
-MAKE SURE THAT YOU CHECK THE EXPIRY DATE OF THE INSULIN YOU ARE PURCHASING.
-MAKE SURE YOU MAINTAIN THEM AT THE REQUIRED LOW TEMP. IN THE FRIDGE.
-AND TAKE INSULIN PROMTLY ON TIME AS ADVISED BY YOUR DOCTOR.

WISH U A SPEEDY RECOVERY..!!
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
How To Reduce Glucose Levels In Blood?

hi I read through your question and understood your concerns. -If I were your treating physician I would consider to 1st check if there is any co - morbidity that may cause a rise in the blood glucose levels such as: -thyroid profile (research shows that thyroid abnormalities are more common among diabetic patients) this may cause a persistant high glucose. -any other infection, etc -adding oral drugs like - metformin,linagliptine these will help decrease the insulin resistance. and increase effectiveness of insulin. -reducing the night dose of insulin compared to the morning dose may be beneficial: ie. because the insulin may cause a very much decrease in glucose that results in the body producing more hormones that increase blood glucose in order to prevent the body from going to hypoglycaemia.(somoyogi phenomenon) -most important of all: -have a strict diet control -go for a walk - eat food rich in fibre -avoid sweets,alcohol(if you have the habit), tea ,coffee etc -MAKE SURE THAT YOU CHECK THE EXPIRY DATE OF THE INSULIN YOU ARE PURCHASING. -MAKE SURE YOU MAINTAIN THEM AT THE REQUIRED LOW TEMP. IN THE FRIDGE. -AND TAKE INSULIN PROMTLY ON TIME AS ADVISED BY YOUR DOCTOR. WISH U A SPEEDY RECOVERY..!!